WAREHAM — After performing life-saving measures on a man suffering from an overdose on Saturday, a Wareham Police Officer was transported to the hospital due to likely fentanyl exposure.

Wareham Police say that on Saturday night, Wareham Police and EMS were dispatched to a reported overdose.  A Wareham Police Officer was the first to arrive at the scene to find an unresponsive man with another man attempting life-saving measures.

The officer took over patient care and administered Narcan to the individual.  While injecting the man with Narcan, the officer began to feel dizzy and disoriented himself. A second ambulance was summoned to the scene and the officer was transported to Tobey Hospital.

Police say that during the course of the emergency, the officer was most likely exposed to fentanyl particles in the air. After treatment by emergency room staff, the officer was released.

In addition to the police officer, the two other individuals were also transported to Tobey Hospital.

The incident marked the third overdose call in the town on Saturday.